Whey is something that is gained during the process of making cheese. Basically, it is the watery substance that remains after the curdling and the straining of milk. It comes from a mixture of beta-lactoglobulin, alpha-lactalbumin and serum albumin or any type of globular proteins. There are three major forms of whey protein. These are concentrate, hydrolysate and isolate. Consuming whey protein is helpful towards muscle mass and stamina improvement that comes in handy for activities that take a lot of energy. This helpful nature of whey is due to its amino acid content. There have been studies, that show that if you consume this product in excess, you will suffer from various ailments. Research show that whey protein interferes with many other drugs which include tetracycline, levodopa norfloxacin.
The following is a list of possible dangers that can come from whey protein.
Allergies – Whey can have an effect on the immune system, specially for people who suffer allergies from whey. In a confused immune system, whey can be mistaken as a virus and thus it gets attacked. This could result in the buildup of Antihistamine which causes allergic symptoms. Consumption can result in the immediate appearance of symptoms. In some cases, these symptoms could occur a few hours later. If the respiratory system is vulnerable to allergies, you might start sneezing. You might suffer from coughs, itchy throats, runny nose or itchy eyes. Symptoms of allergies affecting the integumentary system, your face might also swell. You might experience eczema, rashes, or hives. Severe cases of allergies could result in the body going into a life threatening anaphylactic shock. Therefore, it is recommended that you should avoid consumption of whey if you have any kind of milk allergies.
Digestive System Issues – People who are lactose intolerant are also vulnerable to problems from consumption of whey. There are small amounts of lactose in whey because it is taken from milk. If a person can’t digest lactose, then there can be problems such as nausea, diarrhea, abdominal bloating and cramps that come from whey protein. Due to the minimal lactose and fat content in whey protein isolate, it can be consumed. However, whey protein concentrate should be avoided. A good idea would be to check with your healthcare provider before going any further with whey protein.
Weaker Bones – Whey protein has large amount of amino acids that are based in sulphur. It is believed that these amino acids can cause a significant loss in calcium, which eventually causes an increase in the levels of uric acid.
Disorders of the Kidney – There are no reports of whey causing kidney disorders. However, there is a common belief that excess consumption of whey protein could have an effect on the kidneys. This is due to the fact that excess whey protein consumption can cause increased acidity and lower blood pH levels.
In today’s age, it is very common for us to be popping pills for everything we can think about. The issue can be as small as a minor headache, or the common cold. On top of that, if you have a medical problem, you have to take prescription medication. Therefore, it is very common to take pills. However, there are cases when a pill gets stuck in your throat.
There is a strong possibility of a pill getting stuck while travelling down your throat which will make you feel miserable. It is not necessarily life threatening. However, the quicker you take care of that problem, the better. Health experts say that prolonged contact of the pill in the esophagus isn’t a good idea. Some medicines can really irritate and inflame the esophageal lining. Some examples of medicines that cause this type of irritation are anti-inflammatory medication, some osteoporosis treatments and certain antibiotics. Even potassium, iron, aspirin and vitamin C have a reputation of causing such irritation. Other issues that can occur are perforation or narrowing of the tube like structure, or esophageal ulcers. Therefore, we must look at certain procedures to take when you get a pill stuck in your throat.
• As commonly known, it is important to drink a large amount of water or any fluid of your choice as quickly as possible. This way, the pill will can be swallowed easily. Warm fluids can help in the dissolution of the pill. This can allow the pill to slide down at a faster rate.
• You can try some neck movements while drinking water. This may help dislodge the pill from the throat. You can also swallow your saliva while performing your throat muscle movements. This would cause the pill to move downward.
If you believe that the pill is still stuck in your throat, eat some bread or rice. Banana slices and peanut butter may also be effective for this type of issue. Apple sauce and yogurt could also help get the pill down.
The above are common remedies for the dislodging of the pill that gets stuck in your throat. There are cases where the pill remains stuck even after using these remedies. At this point, you must hurry and get medical help.
You can take preventive actions in order to avoid this occurrence. Drinking a little bit of water before taking pills is a good idea. That way, the throat is lubricated before taking the pill. The usual advice is that you swallow at least 250ml of water with the pill. Sit straight up and be relaxed while you are taking your pills. If you can keep the straight position for at least 20 and 30 minutes, you will feel much better. If you have large pills, cut them in half before you swallow the pill. If there is a chewable version of the pill, consult with your doctor if you can get the chewable ones. You can also open the capsules and mix them with foods like applesauce if your doctor approves.
Everyone knows that it is better to be cautious. Therefore, you must take precautions in order to avoid having a pill get stuck in your throat. If there is such an occurrence, the above remedies are recommended. If you still feel like a pill is stuck in your throat, then you should immediately seek medical assistance. Check out more health articles at Medical Digest.